Alert archive / California / Wind Advisories in 2024

Wind Advisory 34, NWS Eureka, CA

December 26, 2024Del Norte County, Humboldt County, California

NWS Eureka, CA issued this wind advisory at Dec 26, 2024, 3:38 AM PST for Del Norte County, Humboldt County, California. It took effect at Dec 26, 2024, 6:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2024, 3:38 AM PST (11:38 UTC)
In effect from
Dec 26, 2024, 6:00 PM PST
Expired
Dec 27, 2024, 4:00 AM PST
In force
10 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2024-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2024-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
556 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

029 
WWUS76 KEKA 261138
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
338 AM PST Thu Dec 26 2024

CAZ101-261945-
/O.EXP.KEKA.HW.W.0008.000000T0000Z-241226T1200Z/
/O.NEW.KEKA.WI.Y.0034.241227T0200Z-241227T1100Z/
Coastal Del Norte-
Including Smith River, Ft Dick, Crescent City, and Klamath
338 AM PST Thu Dec 26 2024

...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST 
FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Del Norte Coast.

* WHEN...From 6 PM this evening to 3 AM PST Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ102-104>106-261945-
/O.EXP.KEKA.WI.Y.0033.000000T0000Z-241226T1200Z/
/O.NEW.KEKA.WI.Y.0034.241227T0200Z-241227T1100Z/
Del Norte Interior-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
Including Hoopa, Orleans, Gasquet, Shelter Cove, Benbow,
Alderpoint, Bridgeville, Dinsmore, Willow Creek, Petrolia, Bull
Creek, Garberville, Shively, Weitchpec, Kneeland, Whitethorn,
Pepperwood, Ettersburg, Briceland, and Honeydew
338 AM PST Thu Dec 26 2024

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST 
FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Humboldt Interior, Del Norte Interior, and Southwestern 
  Humboldt.

* WHEN...From 6 PM this evening to 3 AM PST Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ103-261245-
/O.EXP.KEKA.WI.Y.0033.000000T0000Z-241226T1200Z/
Northern Humboldt Coast-
Including Trinidad, Fortuna, Eureka, Arcata, Fernbridge,
Ferndale, Fieldbrook, Samoa, and McKinleyville
338 AM PST Thu Dec 26 2024

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

The threat has ended.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DB
5 follow-up statements
237 
WWUS76 KEKA 261410
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
610 AM PST Thu Dec 26 2024

CAZ103-262215-
/O.EXB.KEKA.WI.Y.0034.241227T0300Z-241227T1000Z/
Northern Humboldt Coast-
Including Trinidad, Fortuna, Eureka, Arcata, Fernbridge,
Ferndale, Fieldbrook, Samoa, and McKinleyville
610 AM PST Thu Dec 26 2024

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PST 
FRIDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Northern Humboldt Coast.

* WHEN...From 7 PM this evening to 2 AM PST Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ101-102-104>106-262215-
/O.CON.KEKA.WI.Y.0034.241227T0200Z-241227T1100Z/
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Including Hoopa, Orleans, Gasquet, Shelter Cove, Benbow,
Alderpoint, Bridgeville, Dinsmore, Willow Creek, Petrolia, Bull
Creek, Garberville, Shively, Weitchpec, Kneeland, Whitethorn,
Smith River, Crescent City, Pepperwood, Ettersburg, Briceland,
Honeydew, Klamath, and Ft Dick
610 AM PST Thu Dec 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM 
PST FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Del Norte County, Humboldt Interior, and Southwestern 
  Humboldt.

* WHEN...From 6 PM this evening to 3 AM PST Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DB
035 
WWUS76 KEKA 262205
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
205 PM PST Thu Dec 26 2024

CAZ101-102-104>106-270615-
/O.CON.KEKA.WI.Y.0034.241227T0200Z-241227T1100Z/
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Including Shelter Cove, Kneeland, Alderpoint, Honeydew, Orleans,
Gasquet, Bull Creek, Willow Creek, Ft Dick, Garberville,
Weitchpec, Shively, Klamath, Bridgeville, Briceland, Dinsmore,
Whitethorn, Benbow, Smith River, Pepperwood, Ettersburg, Crescent
City, Hoopa, and Petrolia
205 PM PST Thu Dec 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM 
PST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. 
  Gusts to 60 mph on exposed ridgetops.

* WHERE...Del Norte County, Humboldt Interior, and Southwestern 
  Humboldt.

* WHEN...From 6 PM this evening to 3 AM PST Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

* ADDITIONAL DETAILS...The strongest wind gusts are expected along 
  the mountain ridges from the King Range north through Kneeland to 
  Schoolhouse Peak into the mountains of Del Norte County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ103-270615-
/O.CON.KEKA.WI.Y.0034.241227T0300Z-241227T1000Z/
Northern Humboldt Coast-
Including Ferndale, Samoa, Eureka, Fernbridge, Trinidad,
Fieldbrook, Fortuna, Arcata, and McKinleyville
205 PM PST Thu Dec 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM 
PST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northern Humboldt Coast.

* WHEN...From 7 PM this evening to 2 AM PST Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

RPA
718 
WWUS76 KEKA 270603
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1003 PM PST Thu Dec 26 2024

CAZ101-102-104>106-271100-
/O.CON.KEKA.WI.Y.0034.000000T0000Z-241227T1100Z/
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Including Briceland, Gasquet, Dinsmore, Orleans, Shively,
Klamath, Smith River, Whitethorn, Crescent City, Weitchpec,
Petrolia, Shelter Cove, Kneeland, Hoopa, Ft Dick, Garberville,
Bridgeville, Bull Creek, Ettersburg, Benbow, Alderpoint, Willow
Creek, Pepperwood, and Honeydew
1003 PM PST Thu Dec 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. 
  Gusts to 60 mph on exposed ridgetops.

* WHERE...Del Norte County, Humboldt Interior, and Southwestern 
  Humboldt.

* WHEN...Until 3 AM PST Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

* ADDITIONAL DETAILS...The strongest wind gusts are expected along 
  the mountain ridges from the King Range north through Kneeland to 
  Schoolhouse Peak into the mountains of Del Norte County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ103-271000-
/O.CON.KEKA.WI.Y.0034.000000T0000Z-241227T1000Z/
Northern Humboldt Coast-
Including Arcata, Fernbridge, Ferndale, Eureka, McKinleyville,
Fortuna, Fieldbrook, Samoa, and Trinidad
1003 PM PST Thu Dec 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northern Humboldt Coast.

* WHEN...Until 2 AM PST Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JJW
741 
WWUS76 KEKA 270953
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
153 AM PST Fri Dec 27 2024

CAZ103-271100-
/O.EXP.KEKA.WI.Y.0034.000000T0000Z-241227T1000Z/
Northern Humboldt Coast-
Including Eureka, Trinidad, Fieldbrook, Ferndale, Fortuna,
McKinleyville, Fernbridge, Samoa, and Arcata
153 AM PST Fri Dec 27 2024

...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING...

$$

CAZ101-102-104>106-271200-
/O.EXT.KEKA.WI.Y.0034.000000T0000Z-241227T1200Z/
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Including Briceland, Bull Creek, Bridgeville, Gasquet, Willow
Creek, Shively, Weitchpec, Petrolia, Crescent City, Smith River,
Benbow, Shelter Cove, Orleans, Klamath, Ft Dick, Ettersburg,
Whitethorn, Alderpoint, Hoopa, Dinsmore, Honeydew, Garberville,
Kneeland, and Pepperwood
153 AM PST Fri Dec 27 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Del Norte County, Humboldt Interior, and Southwestern 
  Humboldt.

* WHEN...Until 4 AM PST early this morning.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. There is an increased risk 
  of tree branches and other debris on roadways. Gusty winds will 
  blow around unsecured objects. Tree limbs could be blown down and 
  a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DB
757 
WWUS76 KEKA 271138
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
338 AM PST Fri Dec 27 2024

CAZ101-102-104>106-271245-
/O.EXP.KEKA.WI.Y.0034.000000T0000Z-241227T1200Z/
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
Including Briceland, Bull Creek, Bridgeville, Gasquet, Willow
Creek, Shively, Weitchpec, Petrolia, Crescent City, Smith River,
Benbow, Shelter Cove, Orleans, Klamath, Ft Dick, Ettersburg,
Whitethorn, Alderpoint, Hoopa, Dinsmore, Honeydew, Garberville,
Kneeland, and Pepperwood
338 AM PST Fri Dec 27 2024

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

The threat has ended.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Dec 25, 3:40 PM PST, 11 hours 58 minutes earlier.

Area forecast discussion, Dec 25, 3:40 PM PST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
340 PM PST Wed Dec 25 2024

.SYNOPSIS...Series of atmospheric river storms will continue
to bring periods of heavy rain, possible flooding, strong winds
and dangerous surf through the weekend.

&&

.DISCUSSION...A warm front associated with the next storm system
is approaching the area early this afternoon. Satellite and
doppler radar depict light rain moving onshore across Del Norte
County, while abundant mid to high level clouds elsewhere. Gusty
southerly winds have been developing along the North Coast ahead
of the frontal boundary. Strong southerly winds are expected late
this evening as the low level jet (925mb) up to around 70 kts
develops over the North Coast. A well- mixed boundary layer near
or along the surface front will allow for higher momentum air to
mix down to the surface. Gusts up to 45 mph is expected for lowest
elevations in Northern Humboldt Coast, including the Humboldt Bay.
While 50 to 65 mph is forecast over the coastal headlands and
higher terrain of interior Del Norte and Humboldt...although up to
around 70 mph is expected over the highest terrain. A High Wind
Warning is in effect for Coastal Del Norte, and a Wind Advisory
is in effect for southwest Humboldt and interior highest terrain
in Humboldt and Del Norte counties through 4 AM Thursday.

Chance of precipitation will increase late this afternoon and
evening as the aforementioned frontal boundary, along with a
plume of subtropical moisture ingested in the southwesterly flow
begin to move onshore. This will bring light to moderate rain this
evening through Thursday morning, with the heaviest rainfall
expected overnight. The HREF probability of 6 hours precipitation
greater than 1 inch is around 60 to 90% for localized and confined
to the southwest facing higher slopes from 11 PM this evening to
5 AM Thursday local time. Rainfall total amounts with this system
range from 1.0 to 2.5 inches in most of the area, with localize up
to 3.5 inches... although it is expected to drop off fairly
quickly. The lowest amounts may be less than a half of an inch is
forecast for the valleys in southern Lake county and southern
Mendocino with this system.

A colder air aloft will subsequently spread across the West Coast
late tonight. As result, instability will increase quickly up to
500 J/kg of CAPE along with steep mid-level lapse rate values
around 7-8C. Instability could allow for some isolated low- topped
thunderstorms (15 to 30% chance) over the waters and right along
shore, especially for coastal areas north of Forth Bragg. The main
threat will be lightning strikes, very brief heavy downpours,
strongest and erratic gusts and small hail. In addition, there is
the potential for isolated waterspouts near shore late tonight as
well. Showers are expected to taper off by late morning/early
afternoon Thursday.

Snow levels rising above 5000 feet across most of the area, while
trapped cold air remain the snow levels in Trinity County around
3000 to 4000 feet. Snow levels will rise quickly this evening,
but the NAM and GFS are showing lower snow levels around 3,500
lingering in northeastern Trinity county. 5 to 9 inches of snow
is possible on the higher summits of highway 3 mainly north of
Weaverville. It is possible these lower snow levels could linger
slightly longer than expected. A Winter Weather Advisory remain in
effect until 8 AM Thursday. -ZVS

.From previous discussion...
Thursday evening the next in the parade of atmospheric rivers
moves onshore. This is expected to continue to with additional
rounds of rain through Sunday night. None of the individual storms
look particularly strong, but there will be very little break in
between them and this will increase the potential for flooding.
There will likely be some 6 to 12 hour breaks, but these are too
small to put in the forecast at this point. Each storm will also
likely see strong winds, however at this point it is difficult to
pick out a day with particularly strong winds. These systems look
fairly warm for the most limiting the impacts from snow and having
a higher potential for rainfall.

Monday and Tuesday are expected to see mainly dry conditions as a
ride builds in. Some of the ensemble clusters some light rain
moving over the top of the ridge, but some remain dry. This may be
shortlived with the clusters starting to show another system
possibly as early as Wednesday. MKK

&&

.AVIATION...VFR flight conditions have been maintained today; overcast skies
have been due to a steady stream of "higher" low and mid cloud
ceilings. Valley fog briefly dipped UKI into IFR/MVFR. At the far
North Coast: a tightening pressure gradient has kept CEC gusty...and
by noonday coastal Del Norte started experience light rain. Rain and
lowering clouds will continue to spread across the entire region
this evening ahead of an approaching frontal system. Above ground
winds have intensified resulting in LLWS at the coastal TAF sites...
and will last through Thursday morning. Also, possible thunderstorms
due to instability could impact CEC and ACV ahead and along the
frontal boundary in the morning. /TA

&&

.MARINE...An approaching warm front arriving from the NE Pacific to
our area will dramatically manipulate the marine conditions today.
Winds will increase substantially this afternoon. Winds will sweep
into the northern outer waters first before moving inland and
southerly. Gale force sustained winds in all the forecast zones with
northern waters receiving possible storm force gusts (>48kts) from 3
PM this afternoon through 3 AM tomorrow morning.

As this front approaches, atmospheric instability is expected in
addition to strong winds. This instability possibly resulting in the
possibility of strong, pop-up thunderstorms and maybe even some
waterspouts over the northern section of our waters from Humboldt
Bay up to the Oregon state boarder and farther north due Cape
Blanco. This hazard is possible from this afternoon until the
early hours of tomorrow morning.

Another large swell (~20ft) should enter our waters this afternoon,
which in addition to very steep wind waves, will create chaotic
seas. These conditions will repeat several times through the
remainder of the week into the weekend as additional fronts enter
our area bringing pulses of large swell and locally generated
hazardous wind waves due to repeated gale force winds sweeping
through the coastal waters.

&&

.HYDROLOGY...Rivers, streams and creeks will rise sharply again
by early Thu morning as another front/IVT plume generates a bout
of moderate to heavy rain tonight. Fronts/IVT plumes have been
progressive with sufficient time in between each period of heavy
rain for water levels to drain. Soils remain saturated and run off
responses have been quick. The next IVT plume will follow Thu
evening and overnight and rivers will once again rise rapidly.
Longer duration moisture flux with sustained (48 hour or more) of
moderate-to-heavy rain for the northern basins raises concerns for
more significant areal flooding and main stem river flooding this
weekend. Ensemble hydrograph plumes indicate low probabilities,
generally less than 20%, except for the Eel River at Fernbridge
which has about a 45% chance of exceeding minor flood stage of 20 ft
this weekend. Stay tuned. DB

&&

.BEACH HAZARDS...An incoming large, long-period westerly swell
is expected Thursday morning with similar wave dimensions and
resulting beach oriented surf around 20 to 23 feet, lasting well
into Sunday with a brief lull late Thursday night. A high surf
advisory has been issued for this initial s well before a lull in
breaking waves and subsequent return of large breaking waves shore-
side. Beachgoers, please be aware. These large waves can be erratic
and unpredictable, and will be capable of sweeping people into the
frigid and turbulent ocean water. Stay safe by remaining off
jetties, rocks, wet sand )where waves have previously broken) and
steep beaches. If you end up going to the beach, be on high alert
and never turn your back to the ocean.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     High Wind Warning from 7 PM this evening to 4 AM PST
     Thursday for CAZ101.

     High Surf Advisory from 2 AM to 11 PM PST Thursday for
     CAZ101-103-104-109.

     Wind Advisory until 4 AM PST Thursday for CAZ102-104>106.

     Wind Advisory from 10 PM this evening to 4 AM PST Thursday
     for CAZ103.

     Winter Weather Advisory until 8 AM PST Thursday for CAZ107.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 PM PST this afternoon for
     PZZ450.

     Storm Warning until 3 AM PST Thursday for PZZ450.

     Small Craft Advisory until 6 PM PST this evening for PZZ455-
     475.

     Gale Warning from 6 PM this evening to 3 AM PST Thursday
     for PZZ455-475.

     Storm Warning until 3 AM PST Thursday for PZZ470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Special weather statement, Dec 26, 1:10 AM PST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Eureka CA
110 AM PST Thu Dec 26 2024

CAZ102-260945-
Del Norte Interior CA-
110 AM PST Thu Dec 26 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DEL NORTE COUNTY
THROUGH 145 AM PST...

At 108 AM PST, Doppler radar was tracking a strong thunderstorm near
Gasquet, or 12 miles northeast of Jedediah Smith State Park, moving
northeast at 55 mph and impacting Highway 199.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Gasquet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4198 12354 4196 12353 4192 12356 4191 12356
      4190 12358 4191 12359 4190 12360 4189 12364
      4188 12365 4180 12393 4191 12403 4200 12387
      4200 12352
TIME...MOT...LOC 0908Z 239DEG 49KT 4188 12389

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

JJW

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 9:07 PM PSTHazardous Seas WatchEKA6 hr
Dec 26, 1:10 AM PSTSpecial Weather StatementEKADel Norte35 min
Dec 26, 2:47 AM PSTHazardous Seas WarningEKA17 hr
Dec 26, 4:10 AM PSTSpecial Weather StatementEKADel Norte35 min
Dec 26, 9:26 AM PSTGale WarningEKA17 hr
Dec 26, 11:50 AM PSTRiver Flood WarningEKAMendocino28 hr

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.